MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a thin coil filament snapped and remained inside patient.A 5mm x 15cm pe f-idc coil was selected for use.During the procedure, when deploying the device, it was noted that the coil unraveled, and it was then difficult to remove.Consequently, this left a thin coil filament which snapped with the remaining coil attached to the pusher.The device was removed together with the catheter.The remainder of the thin coil filament was seen in the embolized artery.No patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: unit returned in a generic plastic bag, stuck into an unknown device.The pusher wire returned stuck inside in a non-boston scientific catheter for the analysis.It was observed that the pusher wire was bent at the distal section.No damages or issues were observed.The functional test could not be performed due to only the pusher wire returned for the analysis.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Event or Problem Description

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17221025
Report Number2124215-2023-33165
Device Sequence Number3023689
Product Code KRD
UDI-Device Identifier08714729764984
UDI-Public08714729764984
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0030634616
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown